Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 160, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2005, 2:34 AM CDT for Thomas County, Nebraska. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 2:34 AM CDT (07:34 UTC)
- Expired
- May 25, 2005, 2:46 AM CDT
- In force
- 12 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Thomas County, NE
The radar
The North Platte radar (KLNX), 23 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 250734
SVRLBF
NEC171-250800-
/O.NEW.KLBF.SV.W.0160.050525T0734Z-050525T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 AM CDT WED MAY 25 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 300 AM CDT
* AT 125 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER SOUTHEASTERN HOOKER COUNTY...OR ABOUT 15
MILES NORTH OF TRYON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN THOMAS COUNTY AT 250 AM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4181 10084 4175 10083 4175 10082 4175 10070
4175 10054 4179 10048 4183 10074
$$
CDC1 follow-up statement
000
WWUS53 KLBF 250746
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 AM CDT WED MAY 25 2005
NEC171-250756-
/O.CAN.KLBF.SV.W.0160.000000T0000Z-050525T0800Z/
THOMAS NE-
246 AM CDT WED MAY 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN THOMAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS DISSIPATED. NO OTHER SEVERE
WEATHER IS EXPECTED AT THIS TIME.
LAT...LON 4181 10084 4175 10083 4175 10082 4175 10070
4175 10054 4179 10048 4183 10074
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:37 PM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, May 24, 3:37 PM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT TUE MAY 24 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT IN THE NEAR TERM. WILL USE A BLEND FOR FORECAST. MAIN CONCERN IS SEVERE WX THIS EVENING. BEST DYNAMICS OVER SOUTHWEST ZONES...CAPES 3500 J/KG SB LIS -8 TO -10 LITTLE TO NO CINH. NOT MUCH SHEAR AT THE MOMENT. MC COOK PROFILER NOT PROMISING FOR SHEAR. STORM MOTION NEGLIGIBLE IN SOUNDING. IR HAS WAVE MOVING IN FROM WEST VCTY CYS. SURFACE BOUNDARY BECOMING MORE DIFFUSE WITH DAYTIME HEATING BUT WITH IR AND SURFACE OBS LIES SOMEWHERE FROM KONL-KMCK-KAKO. SHOULD SEE RAPID DEVELOPMENT OVER SOUTHWEST LATE THIS AFTERNOON EARLY EVENING AS WAVE APPROACHES FROM WEST. HAVE GONE LIKELY SOUTHWEST EARLY ON THEN SHIFT NORTH AS COLD FRONT SURGES SOUTH OVERNIGHT. STEERING WINDS LIGHT AND PWS UP AROUND 130% OF NORMAL. HAVE GONE WITH A BLEND FOR WEDNESDAY AS GFS NOT IN A HURRY TO MOVE FRONT OUT. TEMPERATURES CUT BACK ON WED AND THURSDAY WITH COOLER AIR MOVING IN. EXTENDED FORECAST FRIDAY THROUGH TUESDAY BROAD TROUGH AT H5 JUST NORTH OF WINNIPEG CONTINUES TO INFLUENCE CENTRAL AND NORTHERN PLAINS WEATHER PATTERN. SURFACE HIGH PRESSURE OVER FORECAST AREA ON FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES STATIONARY BOUNDARY TO THE SOUTH INTO KS AND SURFACE HIGH PRESSURE SHOULD KEEP FORECAST AREA DRY. LEE SIDE TROUGH DEVELOPING SATURDAY IN RESPONSE TO H5 WAVE MOVING INTO PAC NORTHWEST. CHANCE FOR TSRA TO DEVELOP SATURDAY EVENING AS BOUNDARY OVER KANSAS DRIFTS NORTH AND SURFACE LOW DEVELOPS OVER NORTHEAST CO. MOISTURE LIMITED WITH CONVECTION ALONG GULF COAST. LOW DEEPENS ON SUNDAY WITH SCHC RETAINED FOR SUNDAY AND SUNDAY NIGHT. SURFACE LOW MOVES INTO SOUTHERN PLAINS SUNDAY NIGHT WITH PLACEMENT OF BOUNDARY KEY FOR CONVECTION. HAVE RETAINED SCHC THROUGH TUESDAY WITH NEAR ZONAL FLOW AND SERIES OF WEAK WAVES MOVING THROUGH THE PLAINS...WITH NEAR NORMAL TEMPERATURES FOR SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11PM CDT NEZ006>010-024>029-036>038-057>059-069>071. && POWER
Hazardous weather outlook, May 24, 9:58 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 958 PM CDT TUE MAY 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-250857- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 958 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT WITH THE SURFACE BOUNDARY OUT OF THE AREA AND EVENING COOLING UNDERWAY...THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED FOR WESTERN AND NORTH CENTRAL NEBRASKA. A FEW THUNDERSTORMS CAN STILL BE EXPECTED THROUGH THE NIGHT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPRINGER
In the hours before
Local storm report, May 24, 9:01 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 15 S EWING 42.04N 98.34W
05/24/2005 0.88 INCH WHEELER NE PUBLIC
0345 PM HAIL 13 S EWING 42.07N 98.34W
05/24/2005 0.88 INCH WHEELER NE PUBLIC
HAIL LASTED APPROXIMATELY 10 MINUTES.
0810 PM HAIL 10 SW MERNA 41.38N 99.90W
05/24/2005 0.88 INCH CUSTER NE PUBLIC
&&
HANNONSpecial weather statement, May 24, 9:53 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT TUE MAY 24 2005 NEZ006>010-024>029-036>038-057>059-069>071-250400- BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-FRONTIER NE- GARFIELD NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER...IMPERIAL... MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER...SPRINGVIEW... STAPLETON...TAYLOR...THEDFORD AND TRYON 953 PM CDT TUE MAY 24 2005 SEVERE THUNDERSTORM WATCH NUMBER 324 HAS BEEN CANCELLED FOR NORTH CENTRAL AND PARTS OF CENTRAL AND SOUTHWEST NEBRASKA. IN NORTH CENTRAL NEBRASKA...BOYD...HOLT...WHEELER...GARFIELD AND LOUP COUNTIES HAVE BEEN CLEARED OF THE WATCH. IN CENTRAL NEBRASKA...CUSTER COUNTY HAS BEEN CLEARED. IN SOUTHWEST NEBRASKA...FRONTIER HAS BEEN CLEARED. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| May 24, 11:29 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 25, 12:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 67 min |
| May 25, 1:31 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.